Alert archive / New York / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 28, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jun 2, 2007, 2:18 PM EDT for Columbia County, Greene County, Ulster County, New York. It was in force for 57 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 2, 2007, 2:18 PM EDT (18:18 UTC)
- Expired
- Jun 2, 2007, 3:15 PM EDT
- In force
- 57 min
- Issued by
- NWS Albany, NY
- Area
- Counties, with a storm outline in the text
Counties Columbia County, NY, Greene County, NY, Ulster County, NY
The radar
The Albany radar (KENX), 82 km from the middle of the area, began a volume at 18:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 3:10 PM EDT | TSTM WND DMG | Catskill, NY | TREES DOWN ROUTE 23A |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 52 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 2, 1:50 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 6.3 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 247 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 1202 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KALY 021818
SVRALY
NYC021-039-111-021915-
/O.NEW.KALY.SV.W.0028.070602T1818Z-070602T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
218 PM EDT SAT JUN 2 2007
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
SOUTH CENTRAL GREENE COUNTY IN EAST CENTRAL NEW YORK...
THIS INCLUDES THE CITY OF CATSKILL...
ULSTER COUNTY IN EAST CENTRAL NEW YORK...
THIS INCLUDES THE CITIES OF...SAUGERTIES...NEW PALTZ...KINGSTON...
ELLENVILLE...
* UNTIL 315 PM EDT
* AT 216 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
NORTH-SOUTH LAKE CAMPGROUND...OR ABOUT 7 MILES NORTHWEST OF
SAUGERTIES...AND MOVING EAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
HIGH FALLS BY 240 PM EDT...
SAUGERTIES BY 245 PM EDT...
6 MILES SOUTH OF CATSKILL BY 305 PM EDT...
CLERMONT...LIVINGSTON AND 9 MILES SOUTHWEST OF CLAVERACK BY 315 PM
EDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR NORTHERN CONNECTICUT.
LAT...LON 4162 7410 4159 7413 4160 7422 4164 7426
4160 7437 4174 7456 4187 7445 4202 7478
4216 7446 4211 7429 4210 7416 4224 7413
4225 7363 4200 7366 4207 7394 4159 7396
4158 7404
$$
WASULA/FRUGIS1 follow-up statement
000
WWUS51 KALY 021919
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
318 PM EDT SAT JUN 2 2007
NYC021-039-111-021928-
/O.EXP.KALY.SV.W.0028.000000T0000Z-070602T1915Z/
COLUMBIA NY-GREENE NY-ULSTER NY-
318 PM EDT SAT JUN 2 2007
...THE SEVERE THUNDERSTORM WARNING FOR ULSTER...SOUTHEASTERN GREENE
AND SOUTHWESTERN COLUMBIA COUNTIES EXPIRES AT 315 PM EDT...
STRONG THUNDERSTORMS CONTINUE TO MOVE ACROSS SOUTHERN
GREENE...NORTHEASTERN ULSTER...AND SOUTHWESTERN COLUMBIA COUNTIES
WITH VERY HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING.
LAT...LON 4162 7410 4159 7413 4160 7422 4164 7426
4160 7437 4174 7456 4187 7445 4202 7478
4216 7446 4211 7429 4210 7416 4224 7413
4225 7363 4200 7366 4207 7394 4159 7396
4158 7404
$$
WASULA/FRUGISWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 9:10 AM EDT, 5 hours 8 minutes earlier.
Area forecast discussion, Jun 2, 9:10 AM EDT, 5 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 910 AM EDT SAT JUN 2 2007 .SYNOPSIS... HIGH PRESSURE WELL OFF THE EAST COAST WILL MAINTAIN A WARM...HUMID SOUTHWEST FLOW OF AIR ACROSS THE REGION THROUGH THE WEEKEND. SEVERAL WEAK DISTURBANCES WILL PASS JUST TO THE NORTH OF THE AREA...WHICH WILL WORK IN TANDEM WITH THE WARM AND HUMID AIRMASS TO PRODUCE SCATTERED...MAINLY AFTERNOON SHOWERS AND THUNDERSTORMS. THE REMNANTS OF TROPICAL STORM BARRY SHOULD INTERACT WITH AN APPROACHING FRONTAL SYSTEM FOR SUNDAY NIGHT AND MONDAY...POTENTIALLY PRODUCING A MORE WIDESPREAD RAINFALL ACROSS THE REGION. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... ISOLATED SHOWERS CONTINUE TO DEVELOP AS OF 0730Z...WITH EVEN SOME TSTMS ACROSS EASTERN LAKE ONTARIO. THIS APPEARS TO LINE UP RATHER WELL WITH 00Z/02 GFS DEPICTION OF 850-700 MB MOISTURE CONVERGENCE. EXPECT THESE SHOWERS TO CONTINUE TO DOT THE REGION THROUGH THIS MORNING...ESPECIALLY ACROSS NORTHERN AREAS...AND THUS HAVE KEPT SLIGHT CHC POPS THROUGH NOON. OTHERWISE...EXPECT SOME BREAKS OF SUNSHINE TO DEVELOP...AND HEAT THE LOW LEVELS SUFFICIENTLY THROUGH THE MORNING HOURS TO GENERATE SIGNIFICANT INSTABILITY. 00Z/02 NAM SEEMS MUCH MORE ROBUST WITH THE INSTABILITY...OWING TO HIGHER MOISTURE CONTENT...WITH MAX CAPES REACHING 2000-2500 J/KG. THE GFS SEEMS MORE REASONABLE...WITH INITIALIZED DEWPOINTS MUCH MORE IN LINE WITH 06Z OBS...AND GENERATING MAX CAPES IN THE 1000-1500 J/KG RANGE. EITHER WAY...THIS INSTABILITY...COMBINED WITH SOMEWHAT ENHANCED LOW LEVEL SHEAR DUE TO SSW WINDS NEAR THE SFC...AND A MORE WSW/W WIND AT 5000-8000 AGL...MAY ALLOW FOR SCATTERED STRONG TO SEVERE TSTMS TO ERUPT THIS AFTERNOON. IN ADDITION...SHORTWAVE CURRENTLY OVER EASTERN OHIO WILL APPROACH THIS AFTERNOON...ENHANCING TSTM POTENTIAL. THUS...SPC HAS PLACED MOST OF EASTERN NYS/WESTERN NEW ENGLAND WITHIN SLIGHT RISK CATEGORY FOR SEVERE. AREAL COVERAGE SHOULD REMAIN SCATTERED...HOWEVER...GIVEN OVERALL LACK OF TRIGGERING MECHANISM...OTHER THAN STRONG INSTABILITY. THUS...HAVE INDICATED CHC POPS FOR THE AFTERNOON HOURS...AND INCLUDED MENTION OF GUSTY WINDS/HAIL. AS FOR MAX TEMPS...GENERALLY SIDED WITH THE MAV MOS...WHICH HAS PERFORMED QUITE WELL FOR THE PAST 2 DAYS. THIS SHOULD YIELD MAXES AGAIN IN THE 85-90 DEGREE RANGE FOR MUCH OF THE HUDSON VALLEY...WITH LOWER 80S ACROSS THE HIGHER TERRAIN OF THE NORTH COUNTRY. && .SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/...TONIGHT...LINGERING SHOWERS/TSTMS SHOULD DIMINISH IN AREAL COVERAGE BY MIDNIGHT...AND THUS...HAVE INDICATED CHC POPS BEFORE MIDNIGHT...AND SLIGHT CHC THEREAFTER. OTHERWISE...EXPECT AREAS OF FOG TO DEVELOP ONCE AGAIN...MAINLY IN AREAS THAT RECEIVE RAINFALL THIS AFTERNOON/EVE. FOR MINS...GENERALLY SIDED CLOSE TO MAV MOS. SUN-SUN NIGHT...AS DEEP TROPICAL MOISTURE LIFTS N INTO REGION...EXPECT JET MAX...OVER SE CANADA...TO INCREASE IN STRENGTH...POSSIBLY MORE THAN CURRENT MODELS INDICATE. IN ADDITION...WEAK FRONT MAY REACH NORTHERN AREAS...BEFORE LIFTING BACK TO THE N...PROVIDING ENHANCED LOW LEVEL CONVERGENCE FOR SHOWER/TSTM INITIATION. THUS...EXPECT SHOWERS/TSTMS TO DEVELOP...AND BECOME FAIRLY WIDESPREAD IN COVERAGE BY SUN AFTERNOON...ESPECIALLY ACROSS THE ADIRONDACKS INTO SOUTHERN VT. IN ADDITION...WITH MID/UPPER LEVEL WINDS BECOMING RATHER LIGHT...EXPECT SLOW MOVEMENT TO TSTMS...FURTHER ENHANCING HEAVY RAINFALL POTENTIAL. FOR NOW...HAVE INDICATED HIGH CHC POPS...WITH HIGHEST ACROSS NORTHERN AREAS. FOR SOUTHERN AREAS...AREAL COVERAGE MAY ACTUALLY BE RATHER LOW IN THE AFTERNOON/EVE...AS SUBSIDENCE WELL N OF APPROACHING TROPICAL STORM BARRY REMNANTS OCCURS. EXPECT SHOWERS/TSTMS TO TRANSITION INTO A STEADIER RAIN BY LATE SUN NIGHT...AND THUS...HAVE INDICATED LIKELY TO CATEGORICAL POPS FOR LATE SUN NIGHT. AS FOR MAX/MIN TEMPS...AGAIN...GENERALLY SIDED CLOSE TO MAV MOS...ALTHOUGH HAVE INDICATED SLIGHTLY WARMER TEMPS FOR SUN NIGHT...GIVEN EXPECTED THICKER CLOUD COVER. && .LONG TERM /MONDAY THROUGH FRIDAY/... MON...HAVE RAISED MOST POPS INTO THE HIGH LIKELY TO CATEGORICAL RANGE...WITH EXPECTATION OF MODERATE TO LOCALLY HEAVY RAINFALL. THUNDER THREAT APPEARS QUITE LOW AT THIS TIME...GIVEN POTENTIAL MID LEVEL WARMING WITH REMNANT TROPICAL SYSTEM. HOWEVER...THE MID LEVELS WILL COOL OFF ACROSS WESTERN AREAS BY LATE IN THE DAY WITH APPROACH OF UPPER LEVEL TROUGH...WHICH MAY ALLOW FOR SOME LOW-TOPPED CONVECTION TO DEVELOP. WIDESPREAD HEAVY RAINFALL OF 1-3 INCHES IS QUITE POSSIBLE ACROSS AT LEAST SOUTHERN PORTIONS OF THE REGION BETWEEN SUN NIGHT AND MON...ESPECIALLY IF STRONGER SE/E LOW LEVEL WINDS MATERIALIZE. MON NT-FRI...FEW ADDITIONAL CHANGES TO EXTENDED PERIOD...WITH COOL AND SHOWERY CONDITIONS FOR TUESDAY...FOLLOWED BY A RAPID WARMING TREND FOR WED-FRI. && .AVIATION /14Z SATURDAY THROUGH WEDNESDAY/... DURING TODAY THE HUDSON VALLEY WILL ONCE AGAIN BE IN THE WARM SECTOR. VISIBILITY WAS STILL MVFR BY 13Z IN SOME AREAS DUE TO HAZE. IT SHOULD GRADUALLY IMPROVE TO VFR...BUT ONLY BARELY SO...BY 15Z. AGAIN...SOME CONVECTION PSBL AGAIN DURING THE AFTERNOON AND EVENING HOURS. SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 5-10 KTS BY 16Z WITH SOME ISOLD-SCT CONVECTION POSSIBLE...ESPECIALLY AFTER 16Z. HAVE INCLUDED VCSHS AND CBS IN THE TAFS BETWEEN 20Z AND 03Z-04Z. THE BEST CHANCE FOR SCT TSRAS LOOKS TO BE FROM KALB NORTH AND EAST CLOSER TO THE STATIONARY FRONT ALONG THE NRN NY-NRN VT AND NH BORDER. MVFR CONDITIONS EXPECTED AFTER 03Z THIS EVENING AS FOG DEVELOPS ONCE AGAIN WITH VSBYS DROPPING TO 3-5SM AS WINDS BECOME CALM. VISIBLITY MAY DRO TO IFR MAY OCCUR IN A FEW SITES. .SUN...AM MVFR/IFR FG HZ...PM VFR/MVFR WITH SCATTERED SHOWERS AND THUNDERSTORMS. .MON...MVFR CIG. RAIN LIKELY. .TUE...MVFR CIG. CHANCE SHOWERS. .WED...VFR. NO SIG WX. && .FIRE WEATHER... RELATIVELY HIGH LEVELS OF HUMIDITY ALONG WITH MAINLY AFTERNOON AND EVENING CONVECTION THROUGH SUNDAY WILL KEEP RELATIVE HUMIDITY VALUES GENERALLY ABOVE 40 PERCENT. MINIMUM RH VALUES TODAY WILL DROP TO 40 TO 70 PERCENT...WITH RH RECOVERY TONIGHT TO 90 TO 100 PERCENT AND THEN DROP TO 45 TO 70 PERCENT ON SUNDAY. SOUTH TO SOUTHWEST WINDS 5 TO 10 MPH TODAY WILL BECOME LIGHT AND VARIABLE TONIGHT WITH SOUTH TOM SOUTHEAST WINDS OF 5 TO 10 MPH ON SUNDAY. THERE IS THE POTENTIAL FOR STEADIER AND HEAVIER RAINFALL DEVELOPING LATE SUNDAY INTO MONDAY WITH A SUBTROPICAL CONNECTION COMING UP THE EASTERN SEABOARD. && .HYDROLOGY... RIVERS CONTINUE AT LOW FLOWS RESULTING FROM A PROLONGED PERIOD OF FAIRLY DRY WEATHER AND SEASONABLE TO ABOVE NORMAL TEMPERATURES. FOR THE REMAINDER OF THE WEEKEND...MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE LOCALIZED HEAVY RAIN. PRECIPITABLE WATER VALUES REACH 1.5 TO NEARLY 2 INCHES THIS AFTERNOON...HIGHEST VALUES IN THE HUDSON VALLEY... WITH SLIGHTLY LOWER VALUES ON SUNDAY. THIS PRECIPITATION SHOULD HAVE MINIMAL EFFECTS ON AREA RIVERS...BUT LOCALIZED FLOODING OF A FEW SMALL STREAMS AND SOME NUISANCE URBAN/SMALL STREAM PONDING IS POSSIBLE WITHIN ANY HEAVIER PRECIPITATION CORES. MORE WIDESPREAD RAINFALL IS POSSIBLE LATE SUN INTO MONDAY...WHICH COULD LEAD TO MORE SIGNIFICANT RESPONSES ON AREA RIVERS/STREAMS THIS WILL BE COVERED IN THE HWO. SEVERAL INCHES OF RAIN ARE POSSIBLE FROM SUNDAY NIGHT INTO MONDAY AS LOW PRESSURE WORKS NORTH UP THE EAST COAST AND INTERACTS WITH A COLD FRONT MOVING EAST FROM THE EASTERN GREAT LAKES. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...KL NEAR TERM...KL SHORT TERM...KL LONG TERM...KL AVIATION...RK FIRE WEATHER...JQ HYDROLOGY...JQ
Hazardous weather outlook, Jun 2, 2:09 PM EDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 209 PM EDT SAT JUN 2 2007 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-031815- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 209 PM EDT SAT JUN 2 2007 ...SEVERE THUNDERSTORM WATCH 331 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 8 PM. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SCATTERED THUNDERSTORMS WILL DEVELOP SUNDAY AFTERNOON AND EVENING. SOME THUNDERSTORMS MAY CONTAIN DAMAGING WINDS AND HAIL. IN ADDITION...THUNDERSTORMS WILL MOVE SLOWLY...AND MAY PRODUCE LOCALLY HEAVY RAINFALL. WIDESPREAD HEAVY RAINFALL MAY RESULT IN LOCALIZED FLOODING OF SMALL STREAMS AND CREEKS SUNDAY NIGHT AND MONDAY...AS THE REMNANTS OF TROPICAL STORM BARRY INTERACT WITH AN APPROACHING COLD FRONT FROM THE WEST. SOME AREAS MAY RECEIVE 1 TO 3 INCHES OF RAINFALL BY LATE MONDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS HAVE BEEN ACTIVATED IN THE FOLLOWING COUNTIES... IN CONNECTICUT... LITCHFIELD. IN NEW YORK... ALBANY...CLOUMBIA...DUTCHESS...FULTON...GREENE...HAMILTON... HERKIMER...MONTGOMERY...RENSSELAER...SARATOGA..SCHENECTADY... SCHOHARIE...ULSTER...WARREN...AND WASHINGTON. IN MASSACHUSETTS... BERKSHIRE. IN VERMONT... BENNINGTON...AND WINDHAM.
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 1:59 PM EDT | Severe Thunderstorm Warning | ALY | Washington | 46 min |
| Jun 2, 4:05 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Rensselaer | 55 min |
| Jun 2, 4:42 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga | 33 min |
| Jun 2, 5:06 PM EDT | Severe Thunderstorm Warning | ALY | Warren, Washington | 54 min |
| Jun 2, 5:52 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga | 49 min |
| Jun 2, 6:02 PM EDT | Severe Thunderstorm Warning | ALY | Warren, Washington | 58 min |
| Jun 2, 6:13 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Greene | 62 min |
Nearby
Severe Thunderstorm Warnings in New York, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.